Invariance properties of some classical tests for exponentiality

Rameshwar D. Gupta, Donald Richards

Research output: Contribution to journalArticle

5 Citations (Scopus)

Abstract

We examine some classical tests for the exponentiality of independent, identically distributed data. We show that a large number of these tests have the same distribution if the data follow certain multivariate Liouville distributions. These results highlight the role that the assumption of independence plays in the behavior of the classical test statistics. We use these results to derive some characterizations of the exponential distributions among the Liouville distributions.

Original languageEnglish (US)
Pages (from-to)203-213
Number of pages11
JournalJournal of Statistical Planning and Inference
Volume63
Issue number2
StatePublished - Oct 15 1997

Fingerprint

Invariance
Statistics
Exponential distribution
Identically distributed
Test Statistic
Multivariate distribution
Test statistic

All Science Journal Classification (ASJC) codes

  • Statistics and Probability
  • Statistics, Probability and Uncertainty
  • Applied Mathematics

Cite this

@article{b5bc653a1fec4e4b8df22bf95e9b0ebb,
title = "Invariance properties of some classical tests for exponentiality",
abstract = "We examine some classical tests for the exponentiality of independent, identically distributed data. We show that a large number of these tests have the same distribution if the data follow certain multivariate Liouville distributions. These results highlight the role that the assumption of independence plays in the behavior of the classical test statistics. We use these results to derive some characterizations of the exponential distributions among the Liouville distributions.",
author = "Gupta, {Rameshwar D.} and Donald Richards",
year = "1997",
month = "10",
day = "15",
language = "English (US)",
volume = "63",
pages = "203--213",
journal = "Journal of Statistical Planning and Inference",
issn = "0378-3758",
publisher = "Elsevier",
number = "2",

}

Invariance properties of some classical tests for exponentiality. / Gupta, Rameshwar D.; Richards, Donald.

In: Journal of Statistical Planning and Inference, Vol. 63, No. 2, 15.10.1997, p. 203-213.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Invariance properties of some classical tests for exponentiality

AU - Gupta, Rameshwar D.

AU - Richards, Donald

PY - 1997/10/15

Y1 - 1997/10/15

N2 - We examine some classical tests for the exponentiality of independent, identically distributed data. We show that a large number of these tests have the same distribution if the data follow certain multivariate Liouville distributions. These results highlight the role that the assumption of independence plays in the behavior of the classical test statistics. We use these results to derive some characterizations of the exponential distributions among the Liouville distributions.

AB - We examine some classical tests for the exponentiality of independent, identically distributed data. We show that a large number of these tests have the same distribution if the data follow certain multivariate Liouville distributions. These results highlight the role that the assumption of independence plays in the behavior of the classical test statistics. We use these results to derive some characterizations of the exponential distributions among the Liouville distributions.

UR - http://www.scopus.com/inward/record.url?scp=0031572767&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0031572767&partnerID=8YFLogxK

M3 - Article

AN - SCOPUS:0031572767

VL - 63

SP - 203

EP - 213

JO - Journal of Statistical Planning and Inference

JF - Journal of Statistical Planning and Inference

SN - 0378-3758

IS - 2

ER -